MedElevator Войти в исследования
← Поиск публикаций
Медицинская библиотека · Indian pediatrics · 1998

An Apgar score of three or less at one minute is not diagnostic of birth asphyxia but is a useful screening test for neonatal encephalopathy.

Ellis M, Manandhar N, Manandhar D S, deL Costello A M

СтатьяПоддержка исследования: вне правительства СШАПеревод в очереди

Аннотация

OBJECTIVE

To evaluate the relationship between an Apgar score of three or less at one minute of life and the subsequent risk of developing neonatal encephalopathy (NE).

DESIGN

Prospective.

SETTING

The principal maternity hospital of Kathmandu, Nepal, a low income country, where over 50% of the local population deliver.

METHODS

All liveborn infants over a 12 month period with a birthweight of 500 g or more were assessed by the Apgar scoring system at one minute of age. All term infants with neurological abnormalities presenting in the first day of life were systematically examined and described according to a conventionally defined encephalopathy grading system. Major congenital malformations and neonatal infections were excluded.

RESULTS

Over 12 months there were 14,771 total births of a weight of 500 g or more of which 14,371 were live births and 400 were stillbirths. Of 734 infants with 1 min Apgar of three or less, 91 developed NE. The positive and negative predictive values of 1 min Apgar of three or less for NE were 11.4% and 99.9%, respectively. The probability of developing NE rose from 0.6% (amongst all infants born at this hospital) to 11.2% (amongst infants born with a one minute Apgar of three or less).

CONCLUSIONS

An Apgar score of 3 or less at one minute is a useful screening test for clinically significant birth asphyxia (NE). It overestimates by eight fold the scale of the birth asphyxia problem, but identifies a high risk group requiring further observation of their neurological condition.

Для цитирования: Ellis M, Manandhar N, Manandhar D S, deL Costello A M. An Apgar score of three or less at one minute is not diagnostic of birth asphyxia but is a useful screening test for neonatal encephalopathy.. Indian pediatrics. 1998.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.